Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Tardive dyskinesia - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2304 Questions
User :   Uncontrollable tongue movement and biting
Doctor :   Hi
Doctor :   How can I help you?
User :   I had my monthly visit with my psychiatrist about a month ago and a part of his check-up is to check my tongue to make sure it's not moving when it shouldnt and he noticed it he lowered my dose of serqouel but i feel it getting worse and its really bad right now and its scaring me
Doctor :   Since when are you having these symptoms?
User :   its been worse since earlier in the evening... i was watching my sister's basketball game and i could feel myself biting it and then when watching tv it started to be really hard to stop it from moving and if i hold it, i can feel it twitching
User :   my mom tried to call my psychiatrist but he did not answer
Doctor :   Ok
Doctor :   May I know your age and gender?
User :   18, 19 in april... female
Doctor :   Ok
Doctor :   Do you have any other symptoms such as neck dropping, involuntary movements of the hand/limbs?
User :   my hands are shaking but thats not anything unsuual for me
User :   sorry i meant shaky, not shaking
Doctor :   Ok
Doctor :   Let me explain to you.
Doctor :   Your symptoms are probably due to tardive dyskinesia.
Doctor :   An effect secondary to the drug intake.
Doctor :   This is a reversible condition, that can be treated by modifying the medications.
Doctor :   You may need further modification of the medication, and hence report to your doctor for the needful.
Doctor :   Have you followed?
User :   yes
User :   what do i do about taking my medication tonight?
Doctor :   You shouldn't stop your medications abruptly.
Doctor :   Report to your doctor, who will further reduce the medication and that may help you.
User :   ok
Doctor :   Do you have any other query?
Other doctor chats you may be interested in
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor